Alert archive / Tennessee / Wind Advisories in 2023

Wind Advisory 2, NWS Nashville, TN

January 19, 202338 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Jan 19, 2023, 9:22 AM CST for 38 counties in Tennessee. It took effect at Jan 19, 2023, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2023, 9:22 AM CST (15:22 UTC)
In effect from
Jan 19, 2023, 12:00 PM CST
Expired
Jan 19, 2023, 6:00 PM CST
In force
6 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -148 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-148 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

475 
WWUS74 KOHX 191522
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
922 AM CST Thu Jan 19 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-200000-
/O.NEW.KOHX.WI.Y.0002.230119T1800Z-230120T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
922 AM CST Thu Jan 19 2023

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

21

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 19, 5:27 AM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Jan 19, 5:27 AM CST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
527 AM CST Thu Jan 19 2023

...New AVIATION...

.SHORT TERM...
(Today through Friday)
Issued at 255 AM CST Thu Jan 19 2023

The "severe line" that came through tonight was more of a gradient
wind event out a head of the line. Will trim the western 2/3rds
of the wind advisory at 09Z and let the eastern 1/3 expire at 12Z.
The rain will move out by 15Z. There will be some stronger winds
behind this system this afternoon. Have a few pixels close to
wind advisory criteria this afternoon for a couple of hours. Other
than the NBM no other models are really showing the area meeting
advisory criteria. Have also undercut NBM winds as previous
forecasters have also done. Will issue an SPS to let everyone know
it will be breezy this afternoon. Winds will still be southerly
today thus there won/t be much of a temperature change as highs
will still be in the lower to mid 60s today. Dry for the next
couple of days. Overnight lows tonight will be in the lower to mid
30s which is above climatology and highs tomorrow will be quite a
bit cooler than today and yesterday...in the 40s area wide. It
might be cooler...however this is closer to climatology for this
time of year.

&&

.LONG TERM...
(Friday Night through next Thursday)
Issued at 255 AM CST Thu Jan 19 2023

The extended forecast looks kind of active. Rain moves back into
the forecast Saturday night from the southwest making it a rainy
day on Sunday. It will then be dry for a couple of days. The
extended models disagree on when the next rain event will be. It
will be sometime around Tuesday or Wednesday. The EURO is slower
and deeper with the southwest low than the GFS. This is still four
to five days out so there is time for the models to come into
agreement. At this time the extended models don/t show any
instability so thunderstorms are not a question. At this time have
also opted to favor rain over any mixed precipitation. It is good
to note that the 6-10 day forecast favors near normal for the
area...while the 8-14 day forecast fave slightly below normal.

&&

.AVIATION...
(12Z TAFS)
Issued at 524 AM CST Thu Jan 19 2023

With our current weather system exiting Middle TN over the next
hour, condition have or will improve to VFR by 15Z at all
terminals. It will be breezy today with southwest gusts to 25 kts
and occasionally to 30 kts. Winds will relax after 02Z/Fri, but
then an MVFR cloud deck is expected to break into the area around
this same time, hanging on until late Friday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      66  35  49  30 /  10   0   0   0
Clarksville    62  34  47  28 /   0   0   0   0
Crossville     62  32  44  24 /  70   0   0   0
Columbia       65  33  49  27 /  10   0   0   0
Cookeville     63  34  45  27 /  50   0   0   0
Jamestown      62  32  42  25 /  60   0   0   0
Lawrenceburg   65  33  49  27 /  10   0   0   0
Murfreesboro   65  32  49  26 /  20   0   0   0
Waverly        60  33  46  27 /   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 AM CST early this morning for Clay-Coffee-
Cumberland-De Kalb-Fentress-Grundy-Jackson-Overton-Pickett-
Putnam-Van Buren-Warren-White.

&&

SHORT TERM...12
LONG TERM....12
AVIATION.....Unger
Hazardous weather outlook, Jan 19, 6:27 AM CST, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
627 AM CST Thu Jan 19 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-201230-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
627 AM CST Thu Jan 19 2023

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

While wind gusts will relax below Wind Advisory level today, expect
afternoon winds to be around 20 mph with a few gusts of 35 to 40
mph, especially in higher elevations. Timing noon to around 5 pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

12

In the hours before

Special weather statement, Jan 19, 3:32 AM CST, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
332 AM CST Thu Jan 19 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-191145-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield,
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina,
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville,
McEwen, Dickson, Ashland City, Kingston Springs, Nashville,
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage,
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown,
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin,
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne,
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton,
Waynesboro, Lawrenceburg, and Pulaski
332 AM CST Thu Jan 19 2023

...Breezy Conditions This Afternoon...

Southwesterly winds will pick up again this afternoon. Winds at
times will be as high as 20 mph with higher gusts up to 35 to
40...especially in higher elevations. Timing will be between noon
and 5 pm.

Nearby

Wind Advisories in Tennessee, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.